Category Toxicology
Toxicology-Conundrum-340 256

Supratherapeutic INR

A 70 year-old man has presented to your emergency department to get his INR checked. It is markedly elevated - how should you manage this?
Toxicology-Conundrum-340 256

It was the little octopus!

A 21 year-old sailor placed a small blue and yellow octopus on his shoulder while wading back to shore after spear-fishing with a friend. As he reached the beach he threw the little octopus into the sea
Toxicology-Conundrum-340 256

Stingray envenoming

While riding in a boat off the North Queensland coast a 12 year-old boy was struck by a large fish that had catapulted itself out of the water.
Toxicology-Conundrum-340 256

Lionfish envenoming

Clinical case of a man being stung on the distal palmar surface of his right index finger by his lionfish (Pterois volitans) while cleaning his aquarium.
Toxicology-Conundrum-340 256

Little Johnny and Grandad’s warfarin

Little Johnny is an inquisitive 15kg 3 year-old boy. His grandad was looking after him for the evening. About an hour ago, the phone rang just as grandad was about to take his evening warfarin tablets. Although he only turned his back for a second, there was enough time for little Johnny to start ploughing into the tablets...
CCC Critical Care compendium 340

Sodium Valproate Overdose

Sodium valproate is a commonly used anti-epileptic drug, that come sin standard and enteric coated forms. Toxicity is characterised by metabolic failure, resulting in multi-organ dysfunction and cerebral edema
Toxicology-Conundrum-340 256

Paracetamol…too much, too often?

You are called by a doctor in a remote hospital asking for advice. The doctor is concerned about the risk of hepatotoxicity from repeated supratherapeutic ingestion (RSI) of paracetamol in the following patient: